Analysis of Kava Side Effects Reports Concerning the Liver–Causal relationship with concomitant medication probable

Causal relationship with concomitant medication probable

    In the causality evaluation of suspected cases of undesired drug effects, influences from the co-medication may possibly be involved. In its press release, the BfArM intentionally emphasized that 18 of the 24 cases were attributed to kava, in spite of a known causal relationship with the co-medication. Upon closer inspection, this assessment by the BfArM appeared to be arbitrary: After subtracting the above mentioned cases and duplicate reports, 11 suspected cases remain. Due to the concomitant circumstances and the ingestion of other medications with known liver damaging potential, there is considerable doubt in respect to an objective portrayal of risk, in contrast to how this was portrayed in the press release.In principle, the participation of kava can not be absolutely ruled out, even if the co-medication provides solid evidence for other causes. Hence, the following registered cases are classified as “improbable”.

    READ COMPLETE ARTICLE HERE

Scroll to top